Oklahoma, 2015

Hail and Damaging Wind in Oklahoma, April 17, 2015

April 17, 2015 · NWS OUN · 2 events in 2 counties and zones

Storms that began during the day on the 16th persisted into the overnight and wee morning hours of the 17th. Spotty hail and damaging winds persisted during this time, gradually weakening with lost daytime heating and low level jet enhancement.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms that began during the day on the 16th persisted into the overnight and wee morning hours of the 17th. Spotty hail and damaging winds persisted during this time, gradually weakening with lost daytime heating and low level jet enhancement.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 16, 9:55 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 16, 9:55 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT THU APR 16 2015

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
A LARGE CUTOFF UPPER-LEVEL LOW SPINNING OVER THE FOUR CORNERS
REGION WILL CAUSE SPORADIC TSRA AND CLUSTERS OF TSRA OVER OK/N TX
THROUGH TOMORROW NIGHT. IT IS EXTREMELY DIFFICULT TO TIME THE
STORMS...SINCE THERE IS NO SINGLE FOCUS THAT WE CAN TRACK.
SO...THE TAFS ARE BASED MAINLY ON THE CONSENSUS OF MODEL
OUTPUT...WHICH IS ADMITTEDLY NOT VERY ACCURATE. THESE SAME MODELS
SUGGEST LOW CLOUDS AND PERHAPS FOG WILL SPREAD NW ACROSS THE
REGION TOWARD SUNRISE...AND WHILE THIS SCENARIO IS BELIEVABLE...IT
IS UNLIKELY THAT CONDITIONS WILL BE QUITE AS BAD AS THE MODELS
SUGGEST. GULF STRATUS LAYERS TYPICALLY HAVE BASES AROUND 1500 FT
OVER MOST OF OK/N TX THIS TIME OF YEAR...WHICH IS WHAT WE HAVE IN
THE PRELIMINARY TAFS.

SOME IF CONDITIONS WARRANT...SOME CHANGES TO THIS FORECAST MAY BE
MADE BEFORE THE ACTUAL TAF ISSUANCE AT ABOUT 0530Z.

&&

.PREV DISCUSSION... /ISSUED 924 PM CDT THU APR 16 2015/

DISCUSSION...
A COMPLEX OF THUNDERSTORMS HAD DEVELOPED OVER NORTHWEST
OKLAHOMA BY LATE THIS EVENING. A WAKE LOW APPEARS TO BE DEVELOPING
WITHIN THE COMPLEX...LEADING TO RATHER STRONG WINDS IN ELLIS
COUNTY. THESE WINDS MAY EXPAND OR CONTINUE TO SHIFT TO THE SOUTH
WITH TIME. THEY ARE TOO SMALL-SCALE TO REPRESENT IN A REASONABLE
WAY IN THE FORECAST.

SHORT-RANGE MODELS SHOW A GENERAL TENDENCY OF THE EXISTING STORM
COMPLEX TO START SHIFTING EAST WITH TIME...REACHING CENTRAL AND/OR
NORTH-CENTRAL OKLAHOMA SEVERAL HOURS AFTER MIDNIGHT. DETAILS
REMAIN SKETCHY...BUT THE OVERALL CONCEPT IS CONSISTENT AND IS
REASONABLE...GIVEN THE CURRENT SITUATION.

THE FORECAST WAS UPDATED EARLIER TO ACCOUNT FOR RAIN TRENDS AND
THEIR LARGE-SCALE EFFECTS. WE WILL CONTINUE TO UPDATE AS NEEDED TO
KEEP UP-TO-DATE WITH THE STORM SYSTEM AS IT EVOLVES TONIGHT.

PREV DISCUSSION... /ISSUED 626 PM CDT THU APR 16 2015/

DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

AVIATION...
SCT TSRA...A FEW STRONG/SEVERE...WILL OCCUR OVER W OK/N TX W/KSPS
THIS EVENING. TAFS MENTION TSRA ONLY WHERE PROBABILITY IS GREATER
THAN 50 PERCENT THIS EVENING. A SMALL STORM COMPLEX MAY FORM
AROUND MIDNIGHT FROM EXISTING STORMS...AND SPEED E ALONG THE KS/OK
BORDER. IF THIS HAPPENS...STRONG W WINDS WILL OCCUR AT KPNC. THE
KPNC TAF INCLUDES THIS EVENT...BUT NOT AS STRONG AS IT MIGHT BE.
TOMORROW MORNING...GUIDANCE SUGGESTS WIDESPREAD IFR
CEILINGS/VISIBILITIES. ALTHOUGH CERTAINLY POSSIBLE...IT SEEMS
UNLIKELY TO BE THAT BAD. CLOUD BASES SHOULD RISE SLOWLY THROUGH
THE DAY...AND THERE WILL BE CHANCES OF TSRA ALL DAY...BUT MAINLY
IN THE AFTERNOON AND EARLY EVENING.

PREV DISCUSSION... /ISSUED 334 PM CDT THU APR 16 2015/

DISCUSSION...
THIS DISCUSSION WILL REMAIN FOCUSED ON THE SHORT TERM...
THUNDERSTORM AND PRECIPITATION CHANCES FROM THIS EVENING THROUGH
FRIDAY MORNING...

OVERALL... GUIDANCE HAS DONE A POOR JOB IN HANDLING THE BKN/OVC
LOW/MID STRATUS ACROSS THE BULK OF WRN AND CENTRAL OK AND WRN N TX.
THROUGH 20Z... SOME SCATTERED CLEARING HAS FINALLY STARTED AS MORE
STRATOCU/CLOUD STREETS HAVE DEVELOPED. THIS CLOUD COVER WILL
CONTINUE TO PROMOTE A LACK OF INSTABILITY/BL MIXING ACROSS MOST OF
WRN OK AND WRN N TX... BUT WITH THE RECENT TRANSITION TO STRATOCU...
MIXING MAY FINALLY BE PICKING UP. THE EARLY AFTN CONVECTION ACROSS
FAR NW OK AND INTO THE PANHANDLES APPEARED TO BE DRIVEN BY A FOCUSED
REGION OF ISENTROPIC ASCENT... SUPPORTED BY A NARROW REGION OF 1500
J/KG INSTABILITY AND DIVERGENCE ALOFT GIVEN THE ORIENTATION OF THE
UPPER LVL JET MAX ASSOCIATED WITH THE H500 LOW... WHICH CONTINUES TO
SETTLE OVER THE FOUR CORNERS REGION. THE RECENT SEVERE CONVECTION IN
THE PANHANDLES THAT DEVELOPED OVER THE PAST 1 TO 2 HOURS IS
PRIMARILY FOCUSED ON THE DRYLINE/PSUEDO-FRONTAL BOUNDARY THAT
DEVELOPED EARLIER.

AT THE MOMENT... HOW CONVECTION WILL EVOLVE THROUGH THIS EVENING
REMAINS A CHALLENGE. TRADITIONAL GUIDANCE CONTINUES TO STRUGGLE WITH
HOW TO EVOLVE THE UPPER LOW AND CONVECTION. RECENT MESOSCALE
GUIDANCE IS ABLE TO CATCH ON IN SPURTS... BUT IT STRUGGLES AS WELL.
OVERALL... EXPECT CONVECTION ACROSS THE PANHANDLES TO CONTINUE TO
TRANSITION EASTWARD... HOWEVER... RECENT OBS THROUGH 20Z SUGGEST THE
DRYLINE MAY BE STARTING ITS GRADUAL RETREAT TO THE WEST. WITH THIS
SAID... EXPECT THE SFC TROUGH/FRONT (IF WE CAN CALL IT THAT)... WILL
CONTINUE TO LIFT E/NE INTO WRN OK THIS EVENING... WITH STORMS MOVING
INTO NWRN OK AROUND 5 TO 7PM CDT. THE OVERALL EVOLUTION OF STORMS
APPEAR TO HAVE BEEN CAPTURED ON THE RECENT HRRR (18Z RUN)... BUT THE
TIMING MAY BE LATE... THE 12Z TTU WRF SEEMS TO HAVE A DECENT HANDLE
ON TIMING... AS DOES THE WRF-NMM. NOT TO FOCUS SOLELY ON THE WRN
ACTIVITY... STRONG CONVECTION HAS DEVELOPED ACROSS WEST CENTRAL TX
THIS AFTN. CURRENT THOUGHTS HAVE THIS ACTIVITY LIFTING N/NE INTO WRN
N TX AND THE RED RIVER VALLEY. RECENT MESOSCALE GUIDANCE SEEMS TO
SUGGEST THIS ACTIVITY WILL LESSEN AFTER SUNSET AS IT REMAINS DRIVEN
BY DIURNAL HEATING/INSTABILITY.

AS FOR SEVERE STORMS THIS AFTN/EVENING ACROSS WRN OK/WRN N TX...
STORMS THAT ARE ABLE TO MOVE IN OR DEVELOP WILL RESIDE WITHIN AN
ENVIRONMENT SUPPORTIVE OF LARGE HAIL (GOLF BALLS) AND DAMAGING WINDS
(60-70MPH). SEVERE POTENTIAL WILL WANE WITH ANY SCATTERED CONVECTION
THAT PERSISTS INTO THE OVERNIGHT HOURS EASTWARD INTO CENTRAL OK BY
FRIDAY MORNING. THE TORNADO THREAT OVER THE TX PANHANDLE WILL
DIMINISH AS STORMS MOVE OFF THE DRYLINE AND INTO WRN OK... 0-1KM
HELICITY DECREASES AND THE LACK OF A FOCUSING BOUNDARY DOES NOT BODE
WELL FOR TORNADIC DEVELOPMENT ACROSS WRN OK AT THE MOMENT.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  74  59  77 /  40  50  60  30
HOBART OK         57  75  55  77 /  60  50  50  20
WICHITA FALLS TX  60  77  58  80 /  40  50  50  20
GAGE OK           54  74  51  76 /  90  50  50  20
PONCA CITY OK     58  74  58  75 /  40  60  70  50
DURANT OK         61  77  62  78 /  30  50  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/23/23
Hazardous weather outlook, Apr 16, 11:40 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT FRI APR 17 2015

OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1240 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING ACROSS PART
OF WESTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK IS WEST OF A LINE FROM ARNETT...TO WATONGA...TO
HOBART...TO HOLLIS.

TIMING...
THROUGH 6 AM.

IMPACTS... HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP
TO 60 MPH. THERE IS A VERY LOW TORNADO POTENTIAL.

DISCUSSION...
A LINE OF THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS NORTH-CENTRAL
OKLAHOMA THROUGH ABOUT 3 AM...PRODUCING A PERIOD OF HEAVY
RAIN...SMALL HAIL...AND POSSIBLY GUSTY WINDS. THE RISK OF SEVERE
WEATHER WITH THESE STORMS IS LOW. HOWEVER...THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVERNIGHT OVER WESTERN OKLAHOMA AND THE TEXAS
PANHANDLE. SOME OF THESE STORMS WILL BE SEVERE AS THEY MOVE SLOWLY
EAST ACROSS WESTERN OKLAHOMA THROUGH THE EARLY MORNING HOURS. THE
PRIMARY CONCERN WILL BE LARGE HAIL. STORMS MAY REACH AS FAR EAST
AS OKLAHOMA CITY AFTER SUNRISE...BUT WILL NOT BE SEVERE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN PARTS
OF OKLAHOMA FRIDAY AFTERNOON AND EVENING. A SLIGHT RISK COVERS A
LARGER PART OF OKLAHOMA AND WESTERN NORTH TEXAS ON SATURDAY. THE
SEVERE WEATHER OUTLOOK CATEGORIES WILL LIKELY CHANGE AS FRIDAY AND
SATURDAY GET CLOSER. BE SURE TO STAY UP TO DATE WITH THE LATEST
FORECASTS.

THUNDERSTORMS ARE FORECAST TO LINGER ON SUNDAY BUT SEVERE WEATHER
CHANCES APPEAR LOW. THUNDERSTORM CHANCES RETURN NEXT TUESDAY AND
WEDNESDAY WITH SEVERE STORMS POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS

In the hours before

Special weather statement, Apr 16, 10:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1140 PM CDT THU APR 16 2015

OKZ006-011-012-170515-
ALFALFA OK-MAJOR OK-GARFIELD OK-
1140 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALFALFA...EAST
CENTRAL MAJOR AND WESTERN GARFIELD COUNTIES UNTIL 1215 AM CDT...

AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAHOMA...
MOVING NORTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...LAHOMA...DRUMMOND...GOLTRY...CARRIER AND VANCE AIR FORCE BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3625 9795 3630 9818 3654 9816 3651 9788
TIME...MOT...LOC 0439Z 186DEG 21KT 3635 9806

MAHALE
Special weather statement, Apr 16, 10:45 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT THU APR 16 2015

OKZ011-015-017-018-170515-
BLAINE OK-MAJOR OK-DEWEY OK-KINGFISHER OK-
1145 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE...SOUTHEASTERN
MAJOR...NORTHEASTERN DEWEY AND NORTHWESTERN KINGFISHER COUNTIES UNTIL
1215 AM CDT...

AT 1141 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONGDALE...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...OKEENE...CANTON...LONGDALE...ISABELLA...CANTON LAKE...
SOUTHARD AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3633 9828 3617 9819 3616 9821 3611 9821
      3603 9858 3616 9870
TIME...MOT...LOC 0441Z 246DEG 28KT 3611 9857

MAHALE
Special weather statement, Apr 16, 10:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT THU APR 16 2015

OKZ007-012-170515-
GRANT OK-GARFIELD OK-
1147 PM CDT THU APR 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND
NORTHWESTERN GARFIELD COUNTIES UNTIL 1215 AM CDT...

AT 1144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HILLSDALE...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
POND CREEK...KREMLIN...HILLSDALE...JEFFERSON AND NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3646 9786 3655 9805 3685 9790 3671 9761
TIME...MOT...LOC 0444Z 210DEG 18KT 3657 9791

MAHALE
Special weather statement, Apr 16, 11:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1242 AM CDT FRI APR 17 2015

OKZ015>017-170615-
CUSTER OK-BLAINE OK-DEWEY OK-
1242 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER...WEST
CENTRAL BLAINE AND EASTERN DEWEY COUNTIES UNTIL 115 AM CDT...

AT 1239 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
PUTNAM...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
OAKWOOD...PUTNAM AND HUCMAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3575 9886 3586 9903 3616 9880 3599 9854
TIME...MOT...LOC 0539Z 218DEG 22KT 3587 9889

MAHALE
Special weather statement, Apr 17, 12:00 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
100 AM CDT FRI APR 17 2015

OKZ009-014-170630-
ROGER MILLS OK-ELLIS OK-
100 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
WESTERN ELLIS COUNTIES UNTIL 130 AM CDT...

AT 1258 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES EAST OF LIPSCOMB TO 4 MILES EAST OF LAKE MARVIN...MOVING
NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SHATTUCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3644 10000 3658 9983 3595 9976 3584 10000
TIME...MOT...LOC 0558Z 230DEG 23KT 3628 10011 3589 10008

MAHALE
Special weather statement, Apr 17, 12:17 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI APR 17 2015

OKZ009-014-170645-
ROGER MILLS OK-ELLIS OK-
117 AM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 145 AM CDT...

AT 113 AM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LAKE MARVIN TO NEAR WHEELER...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
REYDON...ROLL...CRAWFORD AND DURHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3595 10000 3605 9963 3558 9972 3552 10000
TIME...MOT...LOC 0613Z 242DEG 35KT 3587 10014 3547 10024

MAHALE

The radar

The Amarillo radar (KAMA), 164 km away, was scanning. The volume nearest the first event began at 06:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Roger Mills

When
April 17, 12:30 AM CST
Where
Roger Mills County, 5.23 mi NW of Reydon
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.700, -99.990

No damage reported.

Hail, Caddo

When
April 17, 9:55 AM CST
Where
Caddo County, 3.96 mi E of Carnegie
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.100, -98.530

Also had estimated 55 mph wind gusts reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570938, 570939.